Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vaginal bleeding inspite of being on Nexplanon?

Answered by
Dr.
Dr. Madhuri N Bagde

OBGYN

Practicing since :2001

Answered : 1390 Questions

default
Posted on Mon, 25 Aug 2014 in Women's Health
Question: Could i have a std or be possibly pregnant im on nexplanon and have been bleeding on and off for 7 months is that normal...frequent urination, brown discharge, itching
doctor
Answered by Dr. Madhuri N Bagde 17 minutes later
Brief Answer:
Symptoms most likely due to implant

Detailed Answer:
Hello and welcome,

Please do not worry at all.

The symptoms that you are experiencing are most likely due to nexplanon. The failure rate of nexplanon is very low. 1 in 1000 women using it may get pregnant despite use. So if you are in doubt and are in too much stress regarding pregnancy, get a urine pregnancy test done. If it is negative then pregnancy is ruled out.

Nexplanon contains the hormone progesterone that is normally raised during pregnancy. So it causes symptoms similar to pregnancy. Irregular bleed are very common and a few women also experience absent menses. Brown discharge is also common.

However itching and frequent urination are not associated with nexplanon. These may be due a vaginal infection or a urine infection or both. Vaginal infection causes a discharge in most cases. It is usually white and curdy or yellowish. Brown discharge is less common and may be caused by infection of the cervix. But in your case it is most likely the nexplanon causing it rather than infection as it is known to cause such discharge.

So please drink plenty of water and keep the perineal area clean. Do not use too much soap as it also causes itching and predisposes to infection by altering the normal flora. Use mild wipes twice daily [ but clean the area properly] and change the undergarments twice daily and wash them with hot water.

If the symptoms persist despite these measures then a vaginal examination and urine examination will be needed to look for infection. Proper antibiotics will help in cure.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Stress

doctor1 MD

hello dr. i m from muslim communities .i m 25 yrs old faceing problem in upper section penis which is not cover as our religiouns it always get red by hand rubing for sex... it get stress mark which is very painfull.....plz give idea and medicine which is easly availabile in indian market

doctor1 MD

Hi, My wife had a dermoyd cyst removed a few year ago and with it her left ovary. Every since then, she has had a really hard time during her period. Lately, she has experienced a rapid heart rate. She is 23 years old and 105lbs. Generally healthy but she is a smoker. She rarely drinks alcohol and doesn't do any drugs. Her water intake is good as is her diet. She doesn't feel any stress, although, our life is rather stressful. She is anemic and has low blood pressure and her heart rate averages around 100bpm during her period. Is this something we should worry about?

doctor1 MD

hi,i keep getting out of breath and feeling tied i get a lot off flem in my throat all the time even though i have not a cold,i also had a very fast heart beat which the doctor gave me propranol tablets 3 times a day ca n you tell have i got a heart problem as it is really worry me?

doctor1 MD

I have had a thudding heartbeat for two days, off and on, mostly on. Also accompanied by shortness of breath. The heartbeat isn't fast or irregular, but I can feel it, like it's heavy in my chest. I've had this before a few years ago, and my doctor thought it was anxiety and wanted to out me on an anti anxiety drug, but I felt like it was a physical issue instead of anxiety. I have low stress, not usually anxious, work out a few times a week, non smoker (for 5 years) recently lost about 35 lbs (1-1/2 years ago) Could this be allergies?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?